Alert archive / Colorado / High Wind Warnings in 2015

High Wind Warning 4, NWS Denver/Boulder, CO

December 9, 201510 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Dec 9, 2015, 5:45 AM MST for 10 counties in Colorado. It took effect at Dec 9, 2015, 6:00 PM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 9, 2015, 5:45 AM MST (12:45 UTC)
In effect from
Dec 9, 2015, 6:00 PM MST
Expired
Dec 10, 2015, 2:59 AM MST
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 9:55 PM MSTNON-TSTM WND GST 831 E Berthoud Pass, COSUSTAINED WIND 54 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 0.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2745 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WWUS75 KBOU 091245
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
545 AM MST WED DEC 9 2015

...HIGH WINDS EXPECTED OVER THE FRONT RANGE TONIGHT...

.A STRONG JET STREAM WILL MOVE OVER COLORADO TONIGHT. THE WINDS
WILL SPILL OVER THE FRONT RANGE...CREATING DANGEROUS HIGH WINDS IN
AREAS ABOVE TIMBERLINE AND DOWN THE EAST SLOPES INTO THE
FOOTHILLS. THE WINDS WILL BE STRONGEST IN AREAS ABOVE 9000 FEET
AND IN THE FOOTHILLS NORTH OF INTERSTATE 70. THESE AREAS WILL SEE
WIND GUSTS AS HIGH AS 90 MPH OVERNIGHT. IT WILL ALSO BE WINDY AT
TIMES IN THE WIND PRONE AREAS AT THE BASE OF THE FOOTHILLS...SUCH
AS BOULDER...CARTER LAKE...AND ALONG INTERSTATE 25 NEAR THE
WYOMING BORDER. PEAK WIND GUSTS IN THESE AREAS ARE EXPECTED TO BE
BETWEEN 50 AND 75 MPH.

ROADS MOST LIKELY TO BE AFFECTED BY THE STRONG WINDS TONIGHT
INCLUDE LOVELAND AND BERTHOUD PASSES...THE PEAK TO PEAK HIGHWAY
BETWEEN BLACK HAWK AND ESTES PARK...HIGHWAY 93 BETWEEN GOLDEN AND
BOULDER...AND HIGHWAY 287 BETWEEN FORT COLLINS AND LARAMIE.
INTERSTATE 70 AROUND FLOYD HILL AND GEORGETOWN...INTERSTATE 25 AT
THE WYOMING BORDER...AND HIGHWAY 36 AROUND BROOMFIELD AND NORTH OF
BOULDER MAY ALSO HAVE VERY STRONG WINDS. EXTENSIVE BLOWING SNOW
CAN BE EXPECTED IN THOSE AREAS THAT HAVE SIGNIFICANT SNOW
COVER...MAINLY IN THE HIGHER MOUNTAINS.

COZ033>036-092200-
/O.NEW.KBOU.HW.W.0004.151210T0100Z-151210T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
545 AM MST WED DEC 9 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST
THURSDAY. 

* TIMING...WINDS WILL INCREASE DURING THE DAY TODAY...THEN BECOME
  VERY STRONG THIS EVENING. SOME DECREASE IN SPEEDS IS EXPECTED
  LATE TONIGHT...BUT STRONG WINDS WILL CONTINUE ON THURSDAY.

* WINDS...INCREASING TO 30 TO 50 MPH BY THIS EVENING...WITH GUSTS
  AS HIGH AS 90 MPH IN EXPOSED AND WIND PRONE AREAS. SOME DECREASE
  IN THE WINDS IS EXPECTED LATE TONIGHT.

* IMPACTS...WINDS MAY CAUSE DAMAGE TO TREES AND LESS SECURE
  PORTIONS OF BUILDINGS. BLOWING ROCKS COULD DAMAGE WINDOWS.
  POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE LOOSE OBJECTS INDOORS. MOTORISTS TRAVELING IN HIGH
PROFILE VEHICLES SHOULD CONSIDER AVOIDING WIND PRONE AREAS OR DELAYING
TRAVEL UNTIL THE WINDS SUBSIDE.

&&

$$

GIMMESTAD
4 follow-up statements
718 
WWUS75 KBOU 091936
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1236 PM MST WED DEC 9 2015

...HIGH WINDS EXPECTED TONIGHT IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS OF NORTHERN COLORADO...

.A VERY STRONG JET STREAM PASSING OVER NORTHERN COLORADO THIS
EVENING AND THE FORMATION OF A DEEP MOUNTAIN WAVE ARE LIKELY TO
RESULT IN VERY STRONG AND QUITE GUSTY WESTERLY WINDS IN THE FRONT
RANGE MOUNTAINS AND FOOTHILLS OVERNIGHT. STRONGEST WIND GUSTS ARE
LIKELY TO FORM FIRST ON THE HIGH MOUNTAIN RIDGES AND UPPER EAST
SLOPES OF THE FRONT RANGE EARLY THIS EVENING BEFORE SPILLING DOWN
OVER LOWER SLOPES AND FOOTHILLS OF THE FRONT RANGE LATE THIS
EVENING AND OVERNIGHT. AREAS ABOVE 9000 FEET COULD SEE PEAK WIND
GUSTS AROUND 90 MPH...WITH GUSTS IN THE 60 TO 75 MPH RANGE LIKELY
ON THE LOWER SLOPES. WIND PRONE AREAS ALONG THE BASE OF THE
FOOTHILLS...SUCH AS BOULDER...GOLDEN...CARTER LAKE...AND ALONG
INTERSTATE 25 NEAR THE WYOMING BORDER MAY ALSO SEE BRIEF GUSTS
BETWEEN 50 AND 65 MPH OVERNIGHT.

ROADS MOST LIKELY TO BE AFFECTED BY THESE STRONG AND VERY ERRATIC
WINDS INCLUDE LOVELAND AND BERTHOUD PASSES...THE PEAK-TO-PEAK
HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK...HIGHWAY 93 BETWEEN
GOLDEN AND BOULDER...AND HIGHWAY 287 BETWEEN FORT COLLINS AND
LARAMIE. INTERSTATE 70 AROUND FLOYD HILL AND GEORGETOWN...
INTERSTATE 25 AT THE WYOMING BORDER...AND HIGHWAY 36 AROUND
BROOMFIELD AND NORTH OF BOULDER MAY ALSO EXPERIENCE PERIODS OF
OF STRONG CROSS WINDS. EXTENSIVE BLOWING SNOW CAN BE EXPECTED IN
THOSE AREAS WITH SNOW COVER...ESPECIALLY ABOVE TIMBERLINE. 

COZ033>036-100345-
/O.CON.KBOU.HW.W.0004.151210T0100Z-151210T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1236 PM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
5 AM MST THURSDAY...

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME QUITE
  STRONG AND GUSTY THIS EVENING ON THE RIDGE TOPS AND EAST SLOPES
  OF THE FRONT RANGE. SOME DECREASE IN SPEEDS IS EXPECTED LATE
  TONIGHT...HOWEVER STRONG WEST WINDS WILL CONTINUE INTO THURSDAY.

* WINDS...SUSTAINED SPEEDS OF 30 TO 45 MPH...WITH PEAK GUSTS TO
  AROUND 90 MPH IN EXPOSED AND HIGH WIND PRONE AREAS SUCH AS ABOVE
  TIMBERLINE. SOME DECREASE IN WIND SPEEDS IS EXPECTED LATE
  TONIGHT.

* IMPACTS...WINDS MAY CAUSE DAMAGE TO TREES AND LESS SECURE
  PORTIONS OF BUILDINGS. BLOWING ROCKS AND GRAVEL COULD DAMAGE
  WINDOWS AND VEHICLES. POWER OUTAGES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE LOOSE OBJECTS INDOORS. MOTORISTS TRAVELING IN LIGHT
WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING AREAS
PRONE TO HIGH WINDS AND SEVERE CROSS WINDS OR DELAYING TRAVEL
UNTIL THE WINDS SUBSIDE LATER TOMORROW.

&&

$$
BAKER
383 
WWUS75 KBOU 100058
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
558 PM MST WED DEC 9 2015

...HIGH WINDS EXPECTED TONIGHT IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS OF NORTHERN COLORADO...

.A VERY STRONG JET STREAM PASSING OVER NORTHERN COLORADO TONIGHT AND
THE FORMATION OF A MOUNTAIN WAVE ARE LIKELY TO RESULT IN VERY
STRONG AND QUITE GUSTY WESTERLY WINDS IN THE FRONT RANGE MOUNTAINS
AND FOOTHILLS OVERNIGHT. THE STRONGEST WIND GUSTS ARE LIKELY TO
FORM FIRST ON THE HIGH MOUNTAIN RIDGES AND UPPER EAST SLOPES OF
THE FRONT RANGE THIS EVENING...BEFORE SPILLING DOWN OVER THE
FOOTHILLS OF THE FRONT RANGE LATE THIS EVENING INTO THE OVERNIGHT
HOURS. ELEVATIONS ABOVE 9000 FEET COULD SEE PEAK WIND GUSTS
BETWEEN 75 AND 90 MPH...WITH GUSTS IN THE 60 TO 80 MPH RANGE
LIKELY ON THE LOWER SLOPES. WIND PRONE AREAS ALONG THE BASE OF THE
FOOTHILLS...SUCH AS BOULDER...GOLDEN...CARTER LAKE...AND ALONG
INTERSTATE 25 NEAR THE WYOMING BORDER MAY ALSO SEE BRIEF GUSTS
BETWEEN 50 AND 65 MPH OVERNIGHT.

ROADS MOST LIKELY TO BE AFFECTED BY THESE STRONG AND VERY ERRATIC
WINDS INCLUDE LOVELAND AND BERTHOUD PASSES...THE PEAK-TO-PEAK
HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK...HIGHWAY 93 BETWEEN
GOLDEN AND BOULDER...AND HIGHWAY 287 BETWEEN FORT COLLINS AND
LARAMIE. INTERSTATE 70 AROUND FLOYD HILL AND GEORGETOWN...
INTERSTATE 25 AT THE WYOMING BORDER...AND HIGHWAY 36 AROUND
BROOMFIELD AND NORTH OF BOULDER MAY ALSO EXPERIENCE PERIODS OF STRONG
CROSS WINDS. EXTENSIVE BLOWING SNOW CAN BE EXPECTED IN THOSE AREAS
WITH SNOW COVER...ESPECIALLY ABOVE TIMBERLINE.

THE PEAK WIND GUSTS SO FAR HAVE RANGED BETWEEN 45 AND 70 MPH IN
THE FOOTHILLS...WITH A PEAK GUST OF 72 MPH ON BERTHOUD PASS WITHIN
THE LAST HOUR.

COZ033>036-100900-
/O.CON.KBOU.HW.W.0004.151210T0100Z-151210T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
558 PM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* TIMING...WINDS WILL INCREASE THIS EVENING AND BECOME QUITE
  STRONG AND GUSTY ON THE RIDGE TOPS AND EAST SLOPES OF THE FRONT
  RANGE. SOME DECREASE IN SPEEDS IS EXPECTED LATE
  TONIGHT...HOWEVER STRONG WEST WINDS WILL CONTINUE INTO THURSDAY.

* WINDS...SUSTAINED SPEEDS OF 30 TO 45 MPH...WITH PEAK GUSTS TO
  BETWEEN 75 AND 90 MPH IN EXPOSED AND HIGH WIND PRONE AREAS SUCH
  AS ABOVE TIMBERLINE. SOME DECREASE IN WIND SPEEDS IS EXPECTED
  LATE TONIGHT.

* IMPACTS...WINDS MAY CAUSE DAMAGE TO TREES AND LESS SECURE 
  PORTIONS OF BUILDINGS. BLOWING ROCKS AND GRAVEL COULD DAMAGE 
  WINDOWS AND VEHICLES. POWER OUTAGES ARE ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE LOOSE OBJECTS INDOORS. MOTORISTS TRAVELING IN LIGHT
WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING AREAS
PRONE TO HIGH WINDS AND SEVERE CROSS WINDS OR DELAYING TRAVEL
UNTIL THE WINDS SUBSIDE LATER TOMORROW.

&&

$$
780 
WWUS75 KBOU 100442
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
942 PM MST WED DEC 9 2015

...HIGH WINDS EXPECTED TONIGHT IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS OF NORTHERN COLORADO...

.A VERY STRONG JET STREAM PASSING OVER NORTHERN COLORADO TONIGHT
WILL BRING STRONG AND GUSTY WESTERLY WINDS IN THE FRONT RANGE
MOUNTAINS AND FOOTHILLS OVERNIGHT. FROM THE FRONT RANGE MOUNTAINS
ABOVE TIMBERLINE DOWN THROUGH WIND PRONE AREAS OF THE FOOTHILLS
PEAK GUSTS BETWEEN 65 AND 80 MPH CAN BE EXPECTED. ALONG THE BASE
OF THE FOOTHILLS INCLUDING BOULDER...GOLDEN...CARTER LAKE...AND
ALONG INTERSTATE 25 NEAR THE WYOMING BORDER...A FEW GUSTS BETWEEN
40 AND 60 MPH WILL BE POSSIBLE OVERNIGHT.

ROADS MOST LIKELY TO BE AFFECTED BY THESE STRONG AND VERY ERRATIC
WINDS INCLUDE LOVELAND AND BERTHOUD PASSES...THE PEAK-TO-PEAK
HIGHWAY BETWEEN BLACK HAWK AND ESTES PARK...HIGHWAY 93 BETWEEN
GOLDEN AND BOULDER...AND HIGHWAY 287 BETWEEN FORT COLLINS AND
LARAMIE. INTERSTATE 70 AROUND FLOYD HILL AND GEORGETOWN...
INTERSTATE 25 AT THE WYOMING BORDER...AND HIGHWAY 36 AROUND
BROOMFIELD AND NORTH OF BOULDER MAY ALSO EXPERIENCE PERIODS OF
STRONG CROSS WINDS. EXTENSIVE BLOWING SNOW CAN BE EXPECTED IN
THOSE AREAS THAT HAVE SIGNIFICANT SNOW COVER...ESPECIALLY ABOVE
TIMBERLINE.

THE PEAK WIND GUSTS SO FAR HAVE MOSTLY RANGED BETWEEN 45 AND 65
MPH...WITH THE HIGHEST GUSTS OF 74 MPH REPORTED ON BERTHOUD PASS
AND NEAR GOLD HILL IN THE FOOTHILLS WEST OF BOULDER.

COZ033>036-101200-
/O.CON.KBOU.HW.W.0004.000000T0000Z-151210T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
942 PM MST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* TIMING...STRONG AND GUSTY WILL CONTINUE ON RIDGE TOPS AND EAST
  SLOPES OF THE FRONT RANGE FOR MOST OF TONIGHT. SOME DECREASE IN
  WIND SPEEDS IS EXPECTED TOWARD DAYBREAK THURSDAY.

* WINDS...SUSTAINED SPEEDS OF 25 TO 45 MPH...WITH PEAK GUSTS TO
  BETWEEN 65 AND 80 MPH IN EXPOSED AND HIGH WIND PRONE AREAS SUCH
  AS ABOVE TIMBERLINE.

* IMPACTS...WINDS MAY CAUSE DAMAGE TO TREES AND POWER LINES.
  BLOWING ROCKS AND GRAVEL COULD DAMAGE WINDOWS AND VEHICLES.
  POWER OUTAGES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE LOOSE OBJECTS INDOORS. MOTORISTS TRAVELING IN LIGHT
WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING AREAS
PRONE TO HIGH WINDS AND SEVERE CROSS WINDS OR DELAYING TRAVEL
UNTIL THE WINDS SUBSIDE TOMORROW.

&&

$$
003 
WWUS75 KBOU 100959
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
259 AM MST THU DEC 10 2015

COZ033>036-101100-
/O.CAN.KBOU.HW.W.0004.000000T0000Z-151210T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
259 AM MST THU DEC 10 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS OVER THE MOUNTAINS AND FOOTHILLS HAVE DECREASED FROM THEIR
OVERNIGHT PEAKS. THE STRONGEST WINDS REPORTED OVERNIGHT WERE 83
MPH AT BERTHOUD PASS...AND 74 MPH AT BOTH GOLD HILL AND LYONS.

IT WILL REMAIN WINDY THIS MORNING WITH GUSTS OF UP TO 50 MPH
POSSIBLE...BUT ADDITIONAL HIGH WINDS ARE NOT EXPECTED.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 9, 4:17 AM MST, 1 hour 28 minutes earlier.

Area forecast discussion, Dec 9, 4:17 AM MST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
417 AM MST WED DEC 9 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 417 AM MST WED DEC 9 2015

A STRONG JET STREAK PLOWING INTO OREGON THIS MORNING WILL REACH
THE EAST SLOPES OF THE ROCKIES TONIGHT. THIS WILL FORCE A LITTLE
TROUGH TO DEVELOP THAT LOOKS LIKE IT WILL PASS THIS EVENING...WITH
SUBSIDENCE FROM THE JET/TROUGH COMBO OVER NORTHERN COLORADO MOST
OF THE NIGHT. WINDS ALOFT WILL INCREASE TODAY...THOUGH A FAIRLY
UNSTABLE AIRMASS WILL LIMIT WAVE AMPLIFICATION. WINDS AT 600 MB GO
FROM NORTHWEST AT 40 KNOTS THIS MORNING TO WEST AT 60 KNOTS BY
THIS EVENING...THEN DECREASE A BIT BY THURSDAY MORNING. OBVIOUSLY
WITH THIS FLOW IT WILL NOT BE HARD TO GET HIGH WINDS OVER THE
RIDGES AND IN THE HIGHER FOOTHILLS. THROUGH MOST OF THIS TIME
THERE IS A FAIR AMOUNT OF SHEAR AND NOT A LOT OF STABILITY...SO
MIXING WILL DOMINATE. HOWEVER IT DOES LOOK LIKE THERE WILL BE A
PERIOD WITH AN INVERSION AND A MORE FAVORABLE SHEAR PROFILE AS THE
TROUGH PASSES...PROBABLY BEST AS THE SUBSIDENT PART OF THE JET
CIRCULATION GOES BY DURING THE MIDDLE OF THE NIGHT. THIS SHOULD
LEAD TO SOME WAVE AMPLIFICATION BRINGING A GOOD CHANCE OF VERY
STRONG WINDS DOWN INTO THE FOOTHILLS. GIVEN THE STRENGTH OF THE
FLOW...ANY AMPLIFICATION MEANS VERY STRONG WINDS. I WILL THROW OUT
90 MPH AS A GUESS FOR THE PEAK SPEEDS...BUT WE COULD SEE 100 MPH
AGAIN IN THE PRIME FOOTHILLS SPOTS. IF WE DO GET HIGH WINDS DOWN
TO THE BASE OF THE FOOTHILLS EXPECT THEM TO BE SHORT LIVED...BUT
WE MAY HAVE A LONGER PERIOD OF WINDS NEAR CRITERIA WITH THE COLD
ADVECTION BEHIND THE TROUGH LATER TONIGHT. GIVEN THE WESTERLY
DIRECTION THOUGH AND NOT A LOT OF COOLING...FOR NOW HOLDING BACK
ON THE AMOUNT OF WIND ON THE PLAINS AND STICKING CLOSE TO THE
MODEL WIND GRIDS WHICH KEEP THE STRONG WINDS UP NEAR THE WYOMING
BORDER.

AS FOR THE REST OF THE WEATHER...WARMER TODAY WITH A MIX OF SUN
AND HIGH CLOUDS THIS MORNING...PROBABLY MORE CLOUDS THIS
AFTERNOON. RAISED HIGHS A COUPLE DEGREES TODAY...DROPPED LOWS A
LITTLE TONIGHT AS THE MODELS ARE SHOWING A BIT MORE COLD ADVECTION
THAN EARLIER EXPECTED AS WELL AS DECREASING WINDS AROUND DENVER
LATE TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 417 AM MST WED DEC 9 2015

EXTENDED PICTURE CONTINUING TO LOOK COOLER WITH INCREASED CHANCES
OF PRECIPITATION FOR THE REGION.

FOR THURSDAY LIGHT SNOW IN THE MOUNTAINS WILL BE WINDING DOWN DURING
THE MORNING HOURS FROM THE PASSING FRONT TO THE NORTH. INCREASED
WINDS OVER THE LEE SIDE OF THE FRONT RANGE WILL DIMINISH BY THE
AFTERNOON WITH CONTINUED GUSTING AT MOUNTAIN TOP. TEMPERATURES WILL
BE ONLY SLIGHTLY COOLER FOR THURSDAY BUT STILL AROUND 20 DEGREES
ABOVE NORMAL WITH A WEAK UPPER LEVEL RIDGE.

THURSDAY NIGHT INTO FRIDAY...THE RIDGE WILL PUSH EASTWARD AS THE
NEXT UPPER LEVEL DISTURBANCE MOVES IN BRINGING ABUNDANT MOISTURE
INTO THE MOUNTAINS. THE EC AND GFS BOTH SHOW DECENT LIFT AHEAD OF
THE NEXT SYSTEM HANGING OUT OVER THE GREAT BASIN. THIS WILL BRING
SNOW TO THE MOUNTAINS BY EARLY FRIDAY MORNING. THE MODELS ARE IN
GENERAL AGREEMENT WITH THE TIMING OF THE LOW MOVING ACROSS THE
REGION FRIDAY. HIGH AMOUNTS OF MID LEVEL MOISTURE...STRONG JET IN
LINE WITH THE FRONT AS WELL AS DEEP CONVERGENCE INDICATE POTENTIAL
FOR POSSIBLE ACCUMULATING SNOW FOR PORTIONS OF THE PLAINS. INITIAL
AMOUNTS FOR THE PLAINS COULD BE ANYWHERE FROM 2 TO 5 INCHES WITH
MORE FOR THE FOOTHILLS AND MOUNTAINS. SNOW FALL COULD CONTINUE INTO
SATURDAY ALONG AREAS OF THE FOOTHILLS WITH MODELS SHOWING MODERATE
TO STRONG NE UPSLOPE BOUNDARY LAYER FLOW THROUGH 18Z SATURDAY. WILL
MAINTAIN CHANCE POPS FOR THE PLAINS AND LIKELYS IN THE MOUNTAINS
FRIDAY INTO SATURDAY. TEMPERATURES WILL COOL WITH THE PASSAGE OF THE
FRONT DROPPING TEMPERATURES BACK TO SEASONAL NORMALS BY FRIDAY AND
HOVERING AROUND FREEZING ON SATURDAY.

SUNDAY THROUGH TUESDAY...AFTER THE PASSAGE OF THE COLD FRONT A WEAK
RIDGE OF HIGH PRESSURE WILL MOVE IN WITH MODERATE UPPER LEVEL NW
FLOW. MODELS INDICATE SNOW CONTINUING FOR THE MOUNTAINS WITH
MOISTURE BEING PULLED IN FROM THE PACIFIC NW. WILL KEEP DECENT POPS
IN THE MOUNTAINS BUT DRY ON THE PLAINS SUNDAY INTO MONDAY. BOTH
MODELS INDICATE AN ELONGATED TROUGH MOVING INTO THE REGION BY MONDAY
EVENING WITH TEMPERATURES CONTINUING TO HOVER AROUND FREEZING FOR
THE BEGINNING OF NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 417 AM MST WED DEC 9 2015

VFR THROUGH TONIGHT. INCREASING WEST WINDS OVER THE FOOTHILLS WILL
PRODUCE AREAS OF LLWS TODAY...THEN EXPECT STRONGER W-SW WINDS
ACROSS THE AREA TONIGHT. GUSTS OF 30-40 KNOTS LIKELY AT KBJC WITH
A PERIOD OF 50 KNOT GUSTS POSSIBLE. FOR KDEN WINDS WILL LIKELY
VARY BETWEEN S AND W...A PERIOD OF WEST WINDS GUSTING TO 40 KNOTS
IS POSSIBLE DURING THE NIGHT...BUT THE WINDS SHOULD BE LIGHTER BY
MORNING. AT KAPA THE PATTERN WILL BE SIMILAR TO KDEN BUT SPEEDS
WILL BE A BIT LESS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING 6 PM TO 5 AM TONIGHT FRONT RANGE MOUNTAINS AND
FOOTHILLS...ZONES 33>36.
&&

SHORT TERM...GIMMESTAD
LONG TERM...BOWEN
AVIATION...GIMMESTAD
Hazardous weather outlook, Dec 8, 10:34 AM MST, 19 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1034 AM MST TUE DEC 8 2015

COZ030>051-090545-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1034 AM MST TUE DEC 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS ALOFT WILL KEEP WARM AIR OVER COLORADO TODAY. IT
WILL REMAIN WINDY OVER THE HIGHER MOUNTAINS AND FOOTHILLS WITH
GUSTS TO AROUND 60 MPH IN WIND PRONE AREAS. IT WILL ALSO BE WINDY
IN THE MOUNTAIN VALLEYS...ALONG THE FRONT RANGE URBAN
CORRIDOR...AND THE NORTHEAST PLAINS WHERE WINDS WILL GUST TO
AROUND 40 MPH. WINDS WILL DECREASE IN MOST AREAS THIS EVENING...
THOUGH THERE WILL BE WINDY LOCATIONS ON THE EAST SLOPES OF THE
FRONT RANGE. THERE WILL ALSO BE SOME SCATTERED LIGHT SNOW SHOWERS
OVER THE MOUNTAINS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF WEAK DISTURBANCES WHISKED ALONG BY A STRONG NORTHWEST
FLOW ALOFT WILL CONTINUE TO PRODUCE PERIODS OF STRONG AND GUSTY
WESTERLY WINDS ON THE MOUNTAIN TOPS AND EAST SLOPES OF THE FRONT
RANGE MOUNTAINS THROUGH THURSDAY NIGHT. THE NEARBY PLAINS MAY
ALSO EXPERIENCE PERIODS OF THE STRONG AND ERRATIC CHINOOK WINDS
DURING THE PERIOD. PEAK WIND GUSTS COULD EASILY EXCEED 50 MPH IN
WIND PRONE AREAS. MOUNTAIN TOPS AND UPPER WEST FACING SLOPES MAY
ALSO SEE PERIODS OF LIGHT SNOW RESULTING IN ONLY MINOR
ACCUMULATION. OTHERWISE IT WILL REMAIN UNSEASONABLY MILD THROUGH
THURSDAY.

A SIGNIFICANT SHIFT IN THE WEATHER PATTERN WILL COME STARTING
FRIDAY AND LASTING THROUGH THE WEEKEND WITH THE PASSAGE OF A
COUPLE OF MOIST PACIFIC STORM SYSTEMS. PERIODS OF ACCUMULATING
SNOWFALL WILL BE LIKELY IN THE HIGH COUNTRY BEGINNING LATE OF
FRIDAY. AT LOWER ELEVATIONS THERE IS A GOOD CHANCE OF SNOW...WITH
SNOW ACCUMULATION POSSIBLE ALONG THE FOOTHILLS AND OVER THE
PALMER DIVIDE. THE BEST CHANCE OF SNOW ON THE PLAINS NOW APPEARS
TO BE FRIDAY NIGHT AND SATURDAY MORNING WITH A COLD...MOIST
UPSLOPE FLOW.

THE MOUNTAINS AND HIGH VALLEYS COULD SEE ANOTHER SHOT OF GUSTY
WINDS AND SNOW SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/BAKER

Nearby

High Wind Warnings in Colorado, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.